MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRALEX ST; SURGICAL MESH
Catalog Number 5950007
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/31/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As reported, ventralex st mesh was torn while placing the suture and mesh could not be fixated.Based on the photo evaluation the mesh appears to be in good condition and there are no tears/rips visible in the photos.As reported the mesh was hydrated 5 - 15 seconds and the sutures were attempted to be placed following hydration.It is unclear if this may have contributed to the issue experienced by the surgeon, as per the instructions-for-use, supplied with the device, the mesh should be hydrated 1 - 3 seconds and the sutures should be placed prior to hydration.However, without having the physical sample to evaluate no conclusions can be made.Review of manufacturing records shows product was made to specification.To date, this is the only reported complaint for this manufacturing lot of (b)(4) units.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
As reported, the procedure conducted was an open umbilical hernia repair, during which the mesh was hydrated for a duration of 5 to 15 seconds.Following hydration, the surgeon attempted to position the sutures after the mesh had been inserted through the defect into the abdominal cavity, the mesh tore while placing the suture and could not be fixated.There was no patient injury.

Brand Name
VENTRALEX ST
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key21461325
Report Number1213643-2025-00069
Device Sequence Number12759165
Product Code FTL
UDI-Device Identifier00801741031472
UDI-Public(01)00801741031472(11)231103(17)251028(10)HUHY0083
Combination Product (Y/N)N
Initial Reporter CountrySF
PMA/510(K) Number
K101928
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Catalogue Number5950007
Device Lot NumberHUHY0083
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/03/2025
Initial Report FDA Received Date02/25/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured11/03/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown